Alert archive / Alabama / Small Craft Advisories in 2009
Small Craft Advisory 6, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Jan 29, 2009, 3:36 AM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2009, 3:36 AM CST (09:36 UTC)
- Expired
- Jan 29, 2009, 9:00 AM CST
- In force
- 5 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
762 WHUS74 KMOB 290936 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 336 AM CST THU JAN 29 2009 ...A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR MOBILE BAY AND THE ADJACENT GULF WATERS OUT TO 20 MILES THIS MORNING... .MODERATE TO STRONG NORTHERLY WINDS OVER THE BAYS AND NEAR SHORE WATERS WILL DIMINISH LATER THIS MORNING. GMZ630-650-655-291500- /O.NEW.KMOB.SC.Y.0006.090129T0936Z-090129T1500Z/ MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- 336 AM CST THU JAN 29 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. NORTHERLY WINDS AROUND 20 KNOTS WITH FREQUENT HIGHER GUSTS WILL DIMINISH LATER THIS MORNING. THE STRONGEST WINDS WERE OVER THE SOUTHERN END OF MOBILE BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Jan 28, 11:25 PM CST, 4 hours 11 minutes earlier.
Area forecast discussion, Jan 28, 11:25 PM CST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 1125 PM CST WED JAN 28 2009 .AVIATION...FOR THE 06Z ISSUANCE THE LARGE STRATUS DECK WITH CEILINGS 900-1400 FT WILL PERSIST THROUGH MUCH OF THE NIGHT THEN RISE SLIGHTLY TO 1200-1600 FT THURSDAY MORNING. CLEARING WORKS INTO THE AREA DURING THE MID MORNING HOURS WITH VFR CONDITIONS FOLLOWING THROUGH THE REMAINDER OF THE TAF PERIOD. /29 && *** PREVIOUS DISCUSSION *** .SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...COLD FRONT MOVED ACROSS THE FCST AREA EARLIER TODAY...WITH COOLER AIR NOW FILTERING INTO THE REGION. CONTINUING SOUTHWESTERLY FLOW AT THE 850-700 MB LAYER CONTINUES TO RESULT IN WIDESPREAD CLOUD COVER AND LIGHT RAINFALL IN THE WAKE OF THE FRONT. CLOUDS WILL LIKELY CONTINUE THROUGH MOST OF THE OVERNIGHT...BUT PCPN SHOULD DIMINISH FROM NW-SE THIS EVENING... ENDING OVER MOST INTERIOR COUNTIES BY AROUND MIDNIGHT BUT PERSISTING INTO THE EARLY MORNING HOURS ALONG THE COAST. LOW TEMPS TONIGHT WILL BE IN THE LOW TO MID 30S OVER THE INTERIOR...SO A COLD LIGHT RAIN MAY FALL TOWARD THE END OF PCPN BUT FCST SOUNDINGS INDICATING NO CHANCE OF ANY WINTRY PCPN. ALONG THE COAST MIN TEMPS TONIGHT EXPECTED TO BE IN THE LOWER TO MID 40S...AGAIN WITH A COLD LIGHT RAIN GRADUALLY ENDING. SKIES CLEARING ON THURSDAY...WITH GENERALLY CLEAR SKIES AND BELOW NORMAL TEMPERATURES EXPECTED THURSDAY THROUGH FRIDAY NIGHT. BY FRIDAY NIGHT WE WILL BE LOOKING AT MIN TEMPS RANGING FROM THE LOWER 30S ALONG THE COAST TO THE MIDDLE 20S OVER INTERIOR ZONES. 12/DS && .LONG TERM (SATURDAY THROUGH WEDNESDAY)...MADE A FEW CHANGES TO THE EXTENDED PACKAGE TODAY AS LONGER RANGED MODELS BECOMING BETTER ALIGNED WITH THE TIMING AND DEVELOPMENT OF NEXT WEEKS GULF LOW THAT WILL LIKELY BE DEVELOPING OVER THE NORTH CENTRAL GULF SUNDAY NIGHT AND MOVING INTO THE FLORIDA BIG BEND REGION ON MONDAY...BUT STILL NOTICING SOME SLIGHT SPATIAL VARIATIONS. WITH GENERALLY MORE AGREEMENT HOWEVER...DECIDED TO GO AHEAD AND COOL TEMPS SLIGHTLY THROUGH MUCH OF THE LONG TERM PERIOD...WHICH BETTER MATCHED THE ADJACENT ZONES...AND ALSO INCREASED POPS FOR THE SUNDAY NIGHT AND EARLY MONDAY TIMEFRAME AS THAT IS WHEN THE LOW IS PASSING JUST TO THE SOUTH OF THE FCST AREA. OTHERWISE...NO CHANGES WERE MADE TO PREVIOUS LONG TERM PACKAGE. 12/DS && .AVIATION...FOR THE 00Z ISSUANCE THE LARGE STRATUS DECK NEAR 1.5 TO 2 KFT WILL MOVE SLOWLY SOUTHWARD AND AFFECT THE TAF SITES THROUGH MUCH OF THE NIGHT. THE LATEST RUC MODEL RUN CAPTURES THE SHALLOW STRATUS DECK BEST AND WAS USED TO TIME THE STRATUS. VFR CONDITIONS FOLLOW BY 9-11Z TONIGHT WITH CLEARING WORKING INTO THE AREA TOMORROW MORNING. /29 && .MARINE...IN THE WAKE OF THE FRONT...STRONG HIGH PRESSURE BUILDS SOUTHEAST ACROSS THE WESTERN GULF THROUGH FRIDAY. THIS SUGGESTS A MODERATE TO STRONG OFFSHORE FLOW AND MODERATE SEAS. THE AXIS OF THE HIGH SHIFTS OVER THE AREA ON SATURDAY RESULTING IN A DECREASE IN WINDS AND SUBSIDING TREND IN SEAS. MARINE CONDITIONS LOOKING TO BECOME MORE HAZARDOUS LATE IN THE PERIOD. SUNDAY...A LOW PRESSURE SYSTEM DEVELOPS OFF THE TEXAS COAST...INTENSIFYING AS IT TRACKS EASTWARD ACROSS THE ALABAMA/WESTERN FLORIDA PANHANDLE COASTAL WATERS EARLY MONDAY. AS THIS OCCURS...AN INCREASING WIND PROFILE AND A BUILDING TREND IN SEAS IS ADVERTISED FOR MONDAY. THE LOW CONTINUES TO INTENSIFY AS IT LIFTS NORTHEAST UP ACROSS THE CAROLINAS LATE MONDAY WHILE A STRONG RIDGE OF HIGH PRESSURE BUILDS IN FROM THE WEST. CONSIDERING THIS AND CONTINUITY...LATEST GRIDDED FORECAST VERY SIMILAR TO PREVIOUS SHIFT CALLING FOR NORTHWEST WINDS TO INCREASE TO AROUND 30 KNOTS WITH OCCASIONAL HIGHER GUSTS THROUGH THE DAY MONDAY. TAKING INTO ACCOUNT THE DURATION OF A STRONG NORTHWEST FETCH...WELL DEVELOPED SEAS OF AROUND 10 FEET POSSIBLE IN THE 20 TO 60 NM ZONES BY LATE MONDAY. 10/GJM && .FIRE WEATHER...A SURFACE COLD FRONT HAS MOVED EAST OF THE REGION TODAY...WITH COOLER HIGH PRESSURE BUILDING IN THE WAKE OF THE FRONT. LOW CLOUDS AND LINGERING LIGHT RAINS WILL PERSIST BEHIND THE FRONT...BUT WILL GRADUALLY DIMINISH FROM NORTHWEST TO SOUTHEAST ACROSS THE REGION TONIGHT. CLEAR SKIES AND COLDER TEMPERATURES WILL BUILD OVER THE REGION THURSDAY THROUGH FRIDAY...WITH AN INCREASED NORTHWESTERLY FLOW EXPECTED ON FRIDAY WITH HIGH DISPERSION VALUES. A RED FLAG WARNING FOR THE WESTERN FLORIDA PANHANDLE WILL BE POSSIBLE ON THURSDAY AS DURATION OF AFTERNOON RELATIVE HUMIDITY VALUES BELOW 35 PERCENT WILL BE APPROACHING 4 HOURS. RED FLAG CONDITIONS WILL ALSO BE POSSIBLE ON FRIDAY...DUE TO CRITICALLY LOW AFTERNOON HUMIDITY LEVELS AS WELL COMBINED WITH HIGH DISPERSION VALUES. 12/DS && .PRELIMINARY POINT TEMPS/POPS... MOBILE 37 59 33 59 / 30 10 10 05 PENSACOLA 41 60 37 59 / 60 10 10 05 DESTIN 45 61 40 58 / 80 10 10 10 EVERGREEN 37 59 30 55 / 40 10 10 05 WAYNESBORO 33 57 28 54 / 10 05 10 05 CAMDEN 35 57 32 54 / 30 05 10 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jan 28, 3:30 PM CST, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 330 PM CST WED JAN 28 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-292100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 330 PM CST WED JAN 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INLAND SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TONIGHT AND THURSDAY. IN THE WAKE OF A COLD FRONT...A MODERATE OFFSHORE FLOW AT TIMES RESULTS IN SEAS RANGING FROM 3 TO 6 FEET OVER MUCH OF THE COASTAL WATERS TONIGHT. SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE ALABAMA AND NORTHWEST FLORIDA OPEN GULF WATERS TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY. HIGH PRESSURE...STRENGTHENING OVER TEXAS THURSDAY NIGHT...SINKS INTO THE WESTERN GULF FRIDAY. THIS RESULTS IN AN INCREASED OFFSHORE FLOW AND A BUILD IN SEAS. A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED ACROSS THE COASTAL WATERS LATE THURSDAY...CONTINUING INTO FRIDAY. A LOW PRESSURE SYSTEM...FORECAST TO DEVELOP OFF THE UPPER TEXAS AND LOUISIANA COAST LATE IN THE DAY SUNDAY...IS FORECAST TO INTENSIFY AS IT TRACKS EASTWARD OVER THE NORTH CENTRAL GULF MONDAY MORNING. WITH THE APPROACH AND PASSAGE OF THE LOW...NAVIGATION OF COMMERCIAL AND RECREATIONAL MARINE CRAFT ARE FORECAST TO BECOME MORE HAZARDOUS IN THE FORM OF STRONG WINDS AND HIGH SEAS LATE SUNDAY AND INTO MONDAY. ALTHOUGH THE LOW LIFTS NORTHEAST OUT OF THE AREA LATE ON MONDAY...A STRONG HIGH PRESSURE SYSTEM BUILDING IN FROM THE WEST SUPPORTS A STRONG OFFSHORE FLOW AND HIGH SEAS ON THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION FOR SEVERE WEATHER OPERATIONS WILL NOT BE REQUIRED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 3:09 PM CST | Small Craft Advisory | MOB | 31 hr | |
| Jan 29, 4:18 AM CST | Fire Weather Watch | MOB | 10 hr | |
| Jan 29, 1:53 PM CST | Red Flag Warning | MOB | 28 hr |
Nearby
Small Craft Advisories in Alabama, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.